Alert archive / New Jersey / Special Marine Warnings in 2011

Special Marine Warning 22, NWS Philadelphia/Mount Holly

May 6, 2011

NWS Philadelphia/Mount Holly issued this special marine warning at May 6, 2011, 9:54 PM EDT. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2011, 9:54 PM EDT (01:54 UTC)
Expired
May 6, 2011, 11:30 PM EDT
In force
96 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

The radar

The Dover AFB radar (KDOX), 53 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2011-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2011-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1583 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WHUS51 KPHI 070154
SMWPHI
ANZ430-070330-
/O.NEW.KPHI.MA.W.0022.110507T0154Z-110507T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
954 PM EDT FRI MAY 6 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  THE DELAWARE BAY NORTH OF A LINE BETWEEN EAST POINT NJ AND
  SLAUGHTER BEACH DE...


  INCLUDING CROSS LEDGE LIGHT...FORTESQUE BEACH...MIAH MAULL LIGHT
  AND SHIP JOHN SHOAL LIGHT...

* UNTIL 1130 PM EDT

* AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OF 35 TO 40 KNOTS 
  FROM 20 NM WEST OF SHIP JOHN SHOAL LIGHT TO 27 NM SOUTHWEST OF
  SHIP JOHN SHOAL LIGHT...OR FROM 15 NM SOUTHWEST OF STONY POINT TO
  21 NM  WEST OF BOWERS BEACH...MOVING EAST AT 20 KNOTS.

* THESE STRONG THUNDERSTORMS WILL BE NEAR
  OVER SHIP JOHN SHOAL LIGHT BY 1045 PM EDT
  OVER CROSS LEDGE LIGHT BY 1110 PM EDT
  OVER MIAH MAULL LIGHT BY 1115 PM EDT
  OVER FORTESQUE BEACH BY 1120 PM EDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...LIGHTNING...AND HEAVY 
RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THIS 
STORM PASSES.

&&

LAT...LON 3951 7559 3953 7552 3946 7553 3935 7537
      3935 7533 3930 7531 3930 7526 3927 7522
      3925 7517 3918 7514 3921 7508 3896 7530
      3903 7534 3907 7540 3926 7541 3933 7547
      3934 7551 3942 7555 3946 7559
TIME...MOT...LOC 0153Z 252DEG 21KT 3937 7577 3921 7573
          3906 7582

$$
 
TFG
1 follow-up statement
351 
FZUS71 KPHI 070330
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1130 PM EDT FRI MAY 6 2011

ANZ430-070340-
/O.EXP.KPHI.MA.W.0022.000000T0000Z-110507T0330Z/
1130 PM EDT FRI MAY 6 2011

...SPECIAL MARINE WARNING HAS EXPIRED...

THE SPECIAL MARINE WARNING HAS EXPIRED FOR THE WATERS OF DELAWARE 
BAY NORTH OF A LINE FROM EAST POINT NJ TO SLAUGHTER BEACH DE.

THE SCATTERED THUNDERSTORMS WITH GUSTY WINDS HAVE DIMINISHED. 

LAT...LON 3951 7559 3953 7552 3946 7553 3935 7537
      3935 7533 3930 7531 3930 7526 3927 7522
      3925 7517 3918 7514 3921 7508 3896 7530
      3903 7534 3907 7540 3926 7541 3933 7547
      3934 7551 3942 7555 3946 7559
TIME...MOT...LOC 0325Z 252DEG 21KT 3953 7511 3937 7507
          3922 7516

$$

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at May 6, 9:04 PM EDT, 50 minutes earlier.

Area forecast discussion, May 6, 9:04 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
904 PM EDT FRI MAY 6 2011

.SYNOPSIS...
A WEAK COLD FRONT AND UPPER LEVEL SYSTEM WILL CROSS THE AREA LATE
TONIGHT. A WEAK AREA OF HIGH PRESSURE GENERALLY SLIDES TO OUR SOUTH
SATURDAY INTO SUNDAY, THEN A WEAK LOW PRESSURE SYSTEM TRACKS ACROSS
THE MID ATLANTIC REGION LATER SUNDAY. HIGH PRESSURE THEN BUILDS INTO
THE REGION MONDAY AS A STORM SYSTEM ORGANIZES OVER THE CENTRAL
PLAINS. THIS SYSTEM MAY BE A SLOW MOVER AND ITS ASSOCIATED WARM
FRONT GRADUALLY MOVES INTO THE OHIO VALLEY TUESDAY AND WEDNESDAY.
THE LOW PRESSURE SYSTEM THEN TRACKS INTO THE UPPER OHIO VALLEY
FRIDAY WITH ITS WARM FRONT GETTING CLOSER TO OUR REGION.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
FOR THE 8 PM UPDATE...INCREASED POPS BEFORE MIDNIGHT AND
INTRODUCED A MENTION OF THUNDERSTORMS THROUGHOUT MOST OF EASTERN
PA. AN AREAS OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS IS
HEADING EAST FROM THE LOWER SUSQUEHANNA VALLEY AND SHOULD ARRIVE
IN CHESTER COUNTY AP AND THE NORTHERN PORTIONS OF THE EASTERN
SHORE BETWEEN 8 AND 9 PM. LIGHTNING ACTIVITY WILL BE ISOLATED, BUT
IT NEEDS TO BE MENTIONED IN THE FORECAST. SOME RESIDUAL SHOWER
ACTIVITY IS POSSIBLE AGAIN DURING THE LATE EVENING AND EARLY
OVERNIGHT HOURS, BUT THEN SHOULD END FROM WEST TO EAST AS
CURRENTLY ADVERTISED IN THE GRIDS. WINDS GUSTS IN THE 20 TO 30 MPH
RANGE LATE THIS AFTERNOON HAVE NOW CALMED DOWN AND SEE NO ISSUES
WITH WIND DURING THE OVERNIGHT HOURS. TEMPS AND DEWPOINT
TEMPERATURES WERE TWEAKED JUST A BIT TO MATCH CURRENT CONDITIONS.

A SHORT WAVE TROUGH WILL SLIDE ACROSS THE REGION TONIGHT WITH A
WEAK COLD FRONT ASSOCIATED WITH IT AT THE SURFACE. THIS SHORT
WAVE TROUGH TENDS TO GET ABSORBED INTO A LARGE SCALE UPPER-LEVEL
TROUGH LATE TONIGHT. IF SOME ELEVATED INSTABILITY IS ABLE TO BE
MAINTAINED THROUGH THE NIGHT, MORE CLOUDS WILL TEND TO REMAIN IN
PLACE. GIVEN THE SHORT WAVE TROUGH SLIDING ACROSS, WE KEPT A
DECENT AMOUNT OF CLOUDS AROUND THROUGH THE NIGHT ESPECIALLY ACROSS
THE CENTRAL AND NORTHERN AREAS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
THIS TIME FRAME LOOKS TO FEATURE AN AMPLIFYING UPPER-LEVEL FLOW
PATTERN. THIS TYPE OF FLOW, ESPECIALLY DURING THIS TIME OF THE YEAR,
TENDS TO OFFER SIGNIFICANT CONTINUITY ISSUES AMONG THE MODEL
GUIDANCE. THEREFORE, THE TIMING OF SYSTEMS CARRIES LOWER CONFIDENCE.
THERE APPEARS TO BE SOME SORT OF A BAROCLINIC ZONE THAT ORGANIZES
FROM THE SOUTHEASTERN U.S. UP TO THE OHIO VALLEY THEN BACK INTO THE
PLAINS. THIS IS IN RESPONSE TO CYCLOGENESIS WITH TIME IN THE PLAINS,
WHICH LEADS TO WAA UP TOWARD THE OHIO VALLEY. ALONG THIS DEVELOPING
THERMAL GRADIENT, SEVERAL SHORT WAVES IN THE FLOW MAY TRACK FROM THE
MIDWEST TO THE MID ATLANTIC REGION. THE TIMING AND STRENGTH OF THESE
TYPE OF SYSTEMS CARRIES SOME UNCERTAINTY. ONE OF THESE FEATURES
LOOKS TO MOVE THROUGH LATER SATURDAY THEREFORE A FEW SHOWERS CANNOT
BE RULED OUT MAINLY DURING THE AFTERNOON AND EARLY EVENING ACROSS
THE NORTHWEST ZONES.

FOR SUNDAY, THE MAIN TROUGH AXIS LOOKS TO BE TO OUR EAST LIMITING
THE POTENTIAL FOR SHOWERS OR STORMS. THIS AREA MAY END UP SHIFTING
SOUTHWEST OF OUR AREA WHERE TERRAIN AND PERHAPS A LEE-SIDE TROUGH
COMES MORE INTO PLAY. HOWEVER, SOME OF THE MODEL GUIDANCE HINTING AT
A WEAK SURFACE LOW SLIDING SOUTHEAST FROM THE WESTERN GREAT LAKES TO
THE MID ATLANTIC AREA ON THE NORTHEAST SIDE OF THE BUILDING RIDGE.
OUR CONFIDENCE IS NOT HIGH WITH THIS FEATURE, THEREFORE WE WILL JUST
CARRY SOME SLIGHT CHC TO LOW CHC POPS ESPECIALLY ACROSS THE SOUTHERN
AREAS TO ACCOUNT FOR ANY DEVELOPMENT.

FOR MONDAY, AN UPPER-LEVEL TROUGH IS FORECAST TO AMPLIFY MORE OUT
WEST WHICH WILL FAVOR DOWNSTREAM RIDGING AND POTENTIALLY THE START
OF SOME BLOCKING. THE LARGE UPPER-LEVEL TROUGH OVER THE EAST LOOKS TO
SHIFT FAR ENOUGH OUT TO SEA TO ALLOW A PRONOUNCED WARMING OF THE MID
LEVELS OF THE ATMOSPHERE ACROSS OUR REGION DURING THIS TIME FRAME.
WE WILL HAVE TO WATCH THE POTENTIAL CLOSED LOW IN THE WESTERN
ATLANTIC THOUGH IN CASE IT TRIES TO RETROGRADE CLOSER TO THE COAST.
AS OF NOW, WE WILL GO WITH A DRY FORECAST WITH JUST ENOUGH
SUBSIDENCE OVER THE AREA.

AS FOR TEMPERATURES, WE GENERALLY USED AN EVENLY WEIGHTED BLEND OF
THE MOS GUIDANCE BUT THEN MADE SOME MINOR ADJUSTMENTS. DID LOWER
HIGHS ALONG THE COAST SOME AS THE LOW-LEVEL FLOW LOOKS TO BE FROM AN
ONSHORE DIRECTION.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AN OMEGA BLOCK WEATHER PATTERN IS EXPECTED TO PREDOMINATE DURING
MOST OF THE LONG TERM PERIOD WITH OUR CWA ON THE DRY SIDE OF THE
BLOCK UNTIL THU AND MORE LIKELY FRIDAY.

THERE IS PRETTY GOOD MODEL CONSISTENCY THROUGH WEDNESDAY ABOUT A
RIDGE OF HIGH PRESSURE NOSING DOWN INTO OUR CWA FROM SERN CANADA AS
AN OCEAN STORM REMAINS NEARLY STATIONARY ABOUT 40N60W AND A FRONTAL
SYSTEM EDGES ITS WAY FROM THE ROCKIES.

WE WENT BELOW STAT GUIDANCE IN THE NJ PINE BARRENS FOR MINS MONDAY
NIGHT AND TUESDAY NIGHT AS WINDS LOOK TO BE RATHER LIGHT INTO
WEDNESDAY. MOST PLACES WE WENT BELOW STAT GUIDANCE FOR MAX TEMPS ON
TUESDAY BASED ON FCST 850MB TEMPS. CONFIDENCE IS NOT THAT STRONG AS
IT SEEMS IN SPRING MAX TEMPS FIND A WAY OF EXCEEDING STAT GUIDANCE
ON SUNNY DAYS. WENT CLOSER TO STAT GUIDANCE FOR MAX TEMPS WED. STAT
GUIDANCE LOOKED LOW IN DELMARVA BOTH TUE AND WED AND WE WENT HIGHER
BOTH DAYS FOR MAX TEMPS.

A NATURAL PROGRESSION OF INCREASED UNCERTAINTY TOWARD DAYS 6 AND 7
IS OCCURRING IN THIS PACKAGE AS THE BLOCK IS FCST TO WEAKEN AND
SYSTEMS START MOVING AGAIN. THE THU AND FRI FCST IS A BLEND OF
CONTINUITY AND LATEST 12Z HPC GUIDANCE. THE GFS IN TYPICAL FASHION
IS FASTEST WHILE THE 00Z ECMWF WAS EXTREMELY SLOW. THE 12Z ECMWF DID
COME IN WITH A FASTER SOLN. OVERALL WE ARE CLOSEST TO A UKMET/CAN
GGEM COMPROMISE. THUS LOW POPS WERE KEPT IN FOR WED NGT AND THU AND
THEN INCREASED TO CHANCE THU NGT AND FRI. USING THE GFS AS A
TEMPLATE, IT DOES BECOME UNSTABLE ENUF FOR TSRAS (ESP WRN CWA) ONCE
THE FRONT NEARS, BASED ON LATEST HPC GUIDANCE THIS WOULD BE FRIDAY
INTO FRIDAY NIGHT. WE WENT PRETTY MUCH WITH STAT GUIDANCE FOR MINS
AND MAX TEMPS ON THU AND COMP BETWEEN THE 00Z AND 12Z DATASETS FOR
FRI. FRIDAY MAY BE MUCH WARMER THAN CURRENTLY FCST IF THERE CAN BE
MORE SUNSHINE THAN CURRENTLY PLANNED AS 850MB TEMPS WOULD SUPPORT
80S ON THE COASTAL PLAIN.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE NEXT SET OF TAFS WILL HAVE VFR CONDITIONS FORECAST THRUT,
ALTHOUGH THE FIRST COUPLE OF HOURS WE ARE KEEPING OUR EYES ON A
CLUSTER OF SHRA AND TSRA CROSSING DELAWARE BAY.

THIS CLUSTER NO LONGER HAS THE MOST UNSTABLE AIR MASS OF THE DAY
TO FUEL IT AND SFC BASED INSTABILITY IS MARGINAL AT BEST.
NEVERTHELESS ITS GETTING TO CLOSE TO THE LOCAL KPHL AIRPORTS FOR
COMFORT AND WE HAVE AMENDED THE TAFS TO INCLUDE TSRA(S) FOR A
COUPLE OF HOURS UP TO MIDNIGHT. THE LATEST LATEST HI RESOLUTION
MODELING IS STILL SUGGESTING THAT THIS GENERAL AREA WILL HAVE A
HARD TIME SURVIVING BEYOND 03Z AND WE KEPT THAT AS AN ENDING TIME
OF THE VCSH AT OTHER AIRPORTS.WHERE THUNDER HAS OCCURRED THE
CLOUD BASES ARE PRETTY HIGH, AROUND 6K, AND VSBY RESTRICTIONS HAVE
NOT BEEN LOWER THAN MVFR. BIGGER PARAMETERS HAVE BEEN THE
LIGHTNING BECAUSE THE AIR MASS ALOFT IS RELATIVELY COLD AND HAS IT
MADE IT EASY FOR THE CHARGE SEPARATION NEEDED TO PRODUCE IT. ALSO
BECAUSE OF THE LARGE TEMPERATURE DEW POINT SPREADS, SOME WIND
GUSTS TO AROUND 30 KT ARE POSSIBLE, STILL MORE LIKELY AT ANY
AIRPORTS WEST OF KPHL AND KILG.

AFTER THIS EVENING, WE ARE EXPECTING JUST SOME REMNANT CLOUDS
(MOST LIKELY ALTOCU), TO BE AROUND AND CHANCES ARE WE SHOULD
BECOME CLEAR TOWARD MORNING. THE LATEST NAM MODEL HAS BACKED AWAY
FROM A LOW MVFR CIG FORMING WHICH APPEARS LIKELY GIVEN HOW DRY THE
AIR MASS IS ON BOTH SIDES OF THE CONVECTION. WE DID NOT INCLUDE
ANY FOG PENDING THE OUTCOME OF THE CONVECTIVE AREA.

ON SATURDAY DAY WE ARE EXPECTING VFR CONDITIONS. ANOTHER COLD
POCKET OF AIR ALOFT WILL MAKE IT EASY FOR HIGH BASED CUMULUS
CLOUDS TO FORM. BY AFTERNOON THIS SHOULD FORM A VFR CIG FROM
AROUND THE LOCAL KPHL AREA AIRPORTS N AND W. THERE COULD BE SOME
SPRINKLES OR SHOWERS AROUND, BEST CHANCES AT AIRPORTS NORTH AND
WEST OF THE INTERSTATE 95 CORRIDOR. CONFIDENCE AND AREAL EXTENT IS
NOT EXPECTED TO BE ENOUGH TO INCLUDE SHRAS AS ANY TAF SITE FOR
NOW. THE FORECAST WIND FIELDS ARE RELATIVELY WEAK AND OUTSIDE OF
PROXIMITY TO SHRAS (WHERE GUSTS MIGHT GET TO AROUND 30KT AGAIN),
SUSTAINED WEST WINDS SHOULD AVERAGE 10 TO 15 KT WITH PEAK GUSTS OF
AROUND 20KT FOR THE DAY AT MOST TERMINAL SITES.

OUTLOOK...
ANY LEFTOVER CONVECTION WITH THE EXITING SHORT WAVE SHOULD END
SATURDAY EVENING. THE SURFACE COLD FRONT WILL STALL SOUTH OF THE
AREA SUNDAY...AS LOW PRESSURE RIDES ALONG IT LATE IN THE WEEKEND.
RIGHT NOW...IT WOULD APPEAR AS THOUGH THE FRONT SHOULD BE FAR ENOUGH
SOUTH FOR VFR CONDITIONS TO CONTINUE INTO SUNDAY...WITH CONVECTION
REMAINING SOUTH OF THE AREA. HIGH PRESSURE BUILDING SOUTH FROM
QUEBEC SHOULD BRING A CONTINUATION OF VFR CONDITIONS INTO EARLY NEXT
WEEK.

&&

.MARINE...
THE SOUTH SOUTHWEST GRADIENT REMAINS BELOW SMALL CRAFT LEVELS ON THE
OCEAN AND THE UPPER DELAWARE BAY (ESPECIALLY ALONG THE NEARSHORE
WATERS). SEAS ON THE OCEAN WATERS ARE UP TO 4 FEET.

THE GRADIENT WILL TIGHTEN FOR A TIME THIS EVENING AS THE SURFACE
HIGH CONTINUES TO MOVE EAST OF THE MID ATLANTIC COAST AND A COLD
FRONT APPROACHES FROM THE WEST. THE DEPTH OF THE MIXED LAYER
REMAINS FAIRLY LOW OVER THE OCEAN...WITH WATER TEMPERATURES
REMAINING IN THE MID TO UPPER 50S. THE TRANSFER COULD BECOME MORE
EFFICIENT WITH LOWER LEVELS COOLING THIS EVENING.

THE FETCH COULD ALSO ALLOW SEAS TO GET TO NEAR 5 FEET...ESPECIALLY
ACROSS SOUTHERN OCEAN WATERS. WITH THIS IN MIND...THE SMALL CRAFT
ADVISORY REMAINS IN EFFECT FOR THE OCEAN. RIGHT NOW...IT DOES NOT
APPEAR AS THOUGH THE GRADIENT WILL TIGHTEN QUICKLY ENOUGH FOR SMALL
CRAFT GUSTS TO DEVELOP. FOR THIS REASON...THE SMALL CRAFT ADVISORY
WILL NOT BE EXTENDED TO THE DELAWARE BAY FOR TONIGHT.

THE SURFACE FRONT WILL CROSS THE COASTAL WATERS BETWEEN 1000 UTC AND
1300 UTC SATURDAY. BEHIND THE FRONT...THE LOW LEVEL COLD AIR
ADVECTION COULD ALLOW WINDS TO GUST TO 20 KNOTS FOR A TIME LATE
SATURDAY MORNING...BUT OVERALL WINDS SHOULD REMAIN BELOW 20 KNOTS.
SEAS ON THE COASTAL WATERS SHOULD DROP BELOW 5 FEET AS WELL...AS THE
SOUTHERLY FETCH SORTS ITSELF OUT.

THE SURFACE COLD FRONT WILL COMES TO REST SOUTH OF THE FORECAST AREA
LATE SATURDAY NIGHT OR MORE LIKELY SUNDAY MORNING. THERE IS A BIT OF
MODEL SPREAD ON WHERE THE FRONT COMES TO REST...BUT IT IS BECOMING
APPARENT THAT THE FRONT WILL BE FAR ENOUGH SOUTH SO THAT IT WILL NOT
AFFECT THE WINDS OR SEAS OVER THE COASTAL WATERS. LOW PRESSURE
RIDING EAST ON THE SURFACE FRONT SHOULD REMAIN WELL SOUTH OF THE
WATERS SUNDAY NIGHT INTO MONDAY.

HIGH PRESSURE BUILDING SOUTH FROM QUEBEC SHOULD PUSH FRONT WELL TO
THE SOUTH...AND DOMINATE CONDITIONS OVER THE WATERS INTO EARLY NEXT
WEEK. THIS SHOULD KEEP WINDS BELOW SMALL CRAFT LEVELS. LOW PRESSURE
DEVELOPING WELL EAST OF THE MID ATLANTIC COAST MAY DEVELOP SOME
SWELL. THE SWELL SHOULD RADIATE TOWARD THE COAST...BUT FOR NOW IT
LOOKS AS THOUGH SEAS WILL REMAIN BELOW 5 FEET.

&&

.TIDES/COASTAL FLOODING...
MDL STORM SURGE GUIDANCE SUGGESTS THAT PHILADELPHIA MAY GET TO WITH
ONE-HALF FOOT OF THE MINOR TIDAL FLOODING BENCHMARK WITH THE EARLY
MORNING SATURDAY TIDE. NO STATEMENT NEEDED AT THIS TIME...SINCE IT
WOULD APPEAR WE WILL REMAIN BELOW THE MINOR FLOOD LEVEL. THE STORM
SURGE GUIDANCE IS NOT AS PESSIMISTIC FOR REEDY. ALL OCEAN LOCATIONS
APPEAR TO REMAIN BELOW MINOR TIDAL FLOODING LEVELS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR ANZ450>455.

&&

SYNOPSIS...MIKETTA
NEAR TERM...MIKETTA
SHORT TERM...GORSE
LONG TERM...GIGI
AVIATION...GIGI/HAYES
MARINE...GIGI/HAYES
TIDES/COASTAL FLOODING...HAYES
Hazardous weather outlook, May 6, 3:51 PM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EDT FRI MAY 6 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-072000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
351 PM EDT FRI MAY 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-072000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
351 PM EDT FRI MAY 6 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-072000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
351 PM EDT FRI MAY 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 6, 9:17 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
917 PM EDT FRI MAY 6 2011

MDZ012-015-070215-
KENT MD-QUEEN ANNE'S MD-
917 PM EDT FRI MAY 6 2011

...A STRONG THUNDERSTORM WILL AFFECT KENT AND QUEEN ANNE'S
COUNTIES...

AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF CENTERVILLE...MOVING NORTHEAST
AT 25 MPH. THE THUNDERSTORM WILL BE NEAR CHURCH HILL AROUND 915 PM...
CRUMPTON...MORGNEC AROUND 930 PM...MILLINGTON AND MASSEY AROUND 945
PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH BRIEF
HEAVY RAIN. CLOUD TO GROUND LIGHTNING STRIKES CAN ALSO BE EXPECTED.

LAT...LON 3903 7632 3904 7631 3895 7625 3900 7617
      3921 7625 3934 7618 3938 7578 3914 7575
      3912 7584 3892 7595 3895 7609 3885 7618
      3876 7616 3879 7622 3878 7618 3893 7621
      3891 7630 3895 7633 3884 7637

JJM

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 3:00 PM EDTSpecial Weather StatementPHISussex90 min
May 7, 3:11 PM EDTSpecial Weather StatementPHIWarren64 min
May 7, 5:20 PM EDTSpecial Weather StatementPHICamden, Hunterdon, Mercer, Somerset85 min
May 7, 6:52 PM EDTSpecial Marine WarningPHI53 min
May 7, 12:03 PM EDTSpecial Weather StatementPHIMonroe57 min
May 7, 1:13 PM EDTSpecial Weather StatementPHICarbon, Monroe92 min
May 7, 4:29 PM EDTSpecial Weather StatementPHIBucks, Delaware, Montgomery, Philadelphia91 min
May 6, 9:17 PM EDTSpecial Weather StatementPHIKent, Queen Anne's58 min

Nearby

Special Marine Warnings in New Jersey, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.